Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 4, 2021, 6:25 PM EDT for Anderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 4, 2021, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 30
County Anderson County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WWUS83 KLMK 042225
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
625 PM EDT Wed Aug 4 2021
KYZ039-040-042300-
Woodford KY-Anderson KY-
625 PM EDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central
Woodford and southeastern Anderson Counties through 700 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm
along the county line just east of Lawrenceburg, moving west at 5
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will affect west central Woodford and southeastern
Anderson Counties, including Lawrenceburg, Mcbrayer, Milner, Tyrone
and Fox Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3798 8480 3795 8491 3795 8494 3794 8495
3794 8497 3807 8499 3805 8480
TIME...MOT...LOC 2222Z 084DEG 6KT 3802 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:05 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 3:05 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 305 PM EDT Wed Aug 4 2021 .Short Term...(This evening through Thursday) Issued at 253 PM EDT Wed Aug 4 2021 As a shortwave, along the upper trough axis, moves through the region, isolated showers are beginning to pop up over the Bluegrass region. Shower coverage is expected to increase over the next couple of hours before dissipating early tonight as the trough gets pushed to the east. Model soundings aren't impressive. MLCAPE is under 1,000 J/kg. Wind shear is non-existent. Precipitable water values are low at around an inch, so not expecting much more than a summer day shower with a few claps of thunder possible. Tonight, skies clear out and winds go near calm as a surface high, to our north, centers itself near us. This will help drop temperatures, and areas on the eastern side of the CWA that see rain today, will likely see fogging in the morning. Tomorrow, winds are expected to remain light. Skies will clear in the morning before afternoon cumulus start popping-up over the area, but with upper ridging and surface high pressure over the region, we are expected to remain dry. && .Long Term...(Thursday night through Wednesday) Issued at 255 PM EDT Wed Aug 4 2021 At the start of the extended period expect to find shortwave ridging aloft which will then quickly be displaced east over the Atlantic by Saturday as an upper-level trough initially located over the MS Valley progresses eastward into the OH Valley. At the surface, high pressure will be located over the Mid-Atlantic, setting up deep southwesterly flow over the area on the backside of the high. As the shortwave approaches and moves overhead, will carry slight chance PoPs Friday afternoon/Saturday for portions of southeast and east- central KY where the better moisture will be located. Mid-level ridging will then build in over the Southeast CONUS Sunday, helping to keep additional shortwaves to our north and west. Lacking any stronger sources of forcing, will continue to carry just slight chances for diurnally driven showers and storms each afternoon through the remainder of the period as we remain in a warm and moist environment. Temperatures will gradually warm through the period, with highs in the mid to upper 80s to start on Friday then increasing into the lower 90s for most by Sunday and potentially into the mid 90s next week. && .Aviation...(18Z TAF Issuance) Issued at 123 PM EDT Wed Aug 4 2021 VFR conditions are expected through most of the forecast period. Cu will blanket the region through most of the afternoon and evening hours. Later today, mainly between 20z and 0z, LEX could see a passing shower or two. Chances are so isolated, left it out of the TAF. Tonight, winds go calm giving way to possible fog at LEX, especially if they see any rainfall. Tomorrow, expect near calm winds and mostly sunny skies as the upper trough moves off to the east and a ridge takes its spot. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...JML Aviation...KDW
Hazardous weather outlook, Aug 4, 3:15 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 315 PM EDT Wed Aug 4 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 315 PM EDT Wed Aug 4 2021 /215 PM CDT Wed Aug 4 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. KDW
In the hours before
Special weather statement, Aug 4, 6:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
625 PM EDT Wed Aug 4 2021
KYZ039-040-042300-
Woodford KY-Anderson KY-
625 PM EDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central
Woodford and southeastern Anderson Counties through 700 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm
along the county line just east of Lawrenceburg, moving west at 5
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will affect west central Woodford and southeastern
Anderson Counties, including Lawrenceburg, Mcbrayer, Milner, Tyrone
and Fox Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3798 8480 3795 8491 3795 8494 3794 8495
3794 8497 3807 8499 3805 8480
TIME...MOT...LOC 2222Z 084DEG 6KT 3802 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RASNearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.